Alert archive / Nevada / Red Flag Warnings in 2019

Red Flag Warning 1, NWS Las Vegas, NV

June 25, 20194 counties in Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 25, 2019, 1:11 PM PDT for 4 counties in Nevada; Mohave County, Arizona. It took effect at Jun 26, 2019, 12:00 PM PDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2019, 1:11 PM PDT (20:11 UTC)
In effect from
Jun 26, 2019, 12:00 PM PDT
Expired
Jun 27, 2019, 11:00 PM PDT
In force
35 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2019-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2019-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3865 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

454 
WWUS85 KVEF 252011
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
111 PM PDT Tue Jun 25 2019

AZZ101-NVZ462-465-466-261230-
/O.UPG.KVEF.FW.A.0001.190626T1900Z-190628T0600Z/
/O.NEW.KVEF.FW.W.0001.190626T1900Z-190628T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Nye County Deserts/Las Vegas Dispatch-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
111 PM PDT Tue Jun 25 2019 /111 PM MST Tue Jun 25 2019/

...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ WEDNESDAY
TO 11 PM PDT /11 PM MST/ THURSDAY FOR STRONG WINDS AND LOW
HUMIDITY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon PDT /noon MST/ Wednesday to
11 PM PDT /11 PM MST/ Thursday. The Fire Weather Watch is no
longer in effect. 

* TIMING...Wednesday afternoon through Thursday evening.

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ460-463-464-261230-
/O.NEW.KVEF.FW.W.0001.190626T1900Z-190628T0600Z/
Esmeralda and Nye County Deserts/CNC Dispatch-Sheep Range-
Spring Mountains-
111 PM PDT Tue Jun 25 2019

...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO 11 PM PDT
THURSDAY FOR FOR STRONG WINDS AND LOW HUMIDITY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon Wednesday to 11 PM PDT
Thursday. 

* AFFECTED AREA...In Nevada...Fire weather zones 460, 463, and 
  464. 

* TIMING...Wednesday afternoon through Thursday evening.

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
5 follow-up statements
136 
WWUS85 KVEF 261143
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
443 AM PDT Wed Jun 26 2019

AZZ101-NVZ460-462>466-262230-
/O.CON.KVEF.FW.W.0001.190626T1900Z-190628T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
443 AM PDT Wed Jun 26 2019 /443 AM MST Wed Jun 26 2019/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/
TODAY TO 11 PM PDT /11 PM MST/ THURSDAY FOR STRONG WINDS AND LOW
HUMIDITY...

* TIMING...this afternoon through Thursday evening.

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
430 
WWUS85 KVEF 262050
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
150 PM PDT Wed Jun 26 2019

AZZ101-NVZ460-462>466-271100-
/O.CON.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
150 PM PDT Wed Jun 26 2019 /150 PM MST Wed Jun 26 2019/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/
THURSDAY FOR STRONG WINDS AND LOW HUMIDITY...

* TIMING...through Thursday evening.

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
940 
WWUS85 KVEF 271001
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
301 AM PDT Thu Jun 27 2019

AZZ101-NVZ460-462>466-280600-
/O.CON.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
301 AM PDT Thu Jun 27 2019 /301 AM MST Thu Jun 27 2019/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY...

* TIMING...through Thursday evening.

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
894 
WWUS85 KVEF 272139
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
239 PM PDT Thu Jun 27 2019

NVZ462-463-280600-
/O.NEW.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/
/O.CON.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
239 PM PDT Thu Jun 27 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR
STRONG WINDS AND LOW HUMIDITY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 9 AM to 11 PM PDT Friday. 

* TIMING...Widespread conditions through tonight. Brief relief is
  expected overnight before critical fire conditions develop 
  again Friday morning. 

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ461-280600-
/O.NEW.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/
Lincoln County/Ely Dispatch-
239 PM PDT Thu Jun 27 2019

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR
STRONG WINDS AND LOW HUMIDITY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 9 AM to 11 PM PDT Friday. 

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...Friday morning through Friday night.

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-NVZ460-464>466-280600-
/O.CON.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Esmeralda and Nye County Deserts/CNC Dispatch-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
239 PM PDT Thu Jun 27 2019 /239 PM MST Thu Jun 27 2019/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY...

* TIMING...through tonight.

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CK
weather.gov/lasvegas
837 
WWUS85 KVEF 280606
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1106 PM PDT Thu Jun 27 2019

NVZ462-463-281415-
/O.EXP.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/
/O.CON.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
1106 PM PDT Thu Jun 27 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY......RED FLAG WARNING IN
EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW
HUMIDITY...


* TIMING...Critical fire conditions will develop again Friday
  morning through the afternoon and early evening hours. 

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-NVZ460-464>466-280715-
/O.EXP.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Esmeralda and Nye County Deserts/CNC Dispatch-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1106 PM PDT Thu Jun 27 2019 /1106 PM MST Thu Jun 27 2019/

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW
HUMIDITY...

Winds have decreased below 20 mph and relative humidity will 
continue to recover slightly overnight across southern Nevada and
the Colorado River Valley.

$$

NVZ461-281415-
/O.CON.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/
Lincoln County/Ely Dispatch-
1106 PM PDT Thu Jun 27 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY...

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...Friday morning through Friday evening.

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 25, 10:45 AM PDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 25, 10:45 AM PDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1045 AM PDT Tue Jun 25 2019

.SYNOPSIS...Southwesterly flow aloft will keep conditions
generally dry with seasonable temperatures through the week.
Breezy to locally windy conditions can be expected each
afternoon.&&

.UPDATE...Dry westerly winds aloft has started turning more
southwest through the morning. This has allowed cirrus over
southern California to push northeast into the region. This trend
will continue with more high clouds streaming in from the southwest
through the afternoon, however models seem to be overdoing the
thickness and coverage of the the incoming cirrus deck compared to
current satellite trends. Decreased cloud coverage from previous
forecast to reflect this trend. Otherwise, kept the slight chance
for showers and thunderstorms in Esmeralda and Nye county for late
this afternoon. While some of the hi-res models do not show this
development, a weak wave thats helping turn the flow southwest
should be enough to trigger some high based convection. Dont
anticipate any significant impacts from these storms as it is very
dry.

Wind trends for the afternoon look to be on track, with increasing
breezy south winds expected. Didnt make changes to the winds
forecast for today. A few locations may be close to Red Flag Warning
criteria today, but it will be isolated and therefore didnt make any
changes to fire weather headlines for today's winds. Wednesday and
Thursday still look to be the better days with stronger, more
widespread winds with dry conditions.
&&

.PREVIOUS DISCUSSION...203 AM PDT Tue Jun 25 2019
.DISCUSSION...Through Monday.

Southwesterly flow aloft will dominate the weather pattern for our
region through the week as a deep closed low sits off the coastal
waters of the PacNW and a stout ridge builds over northern
Mexico. This will place the greater Mojave desert region under a
dry and breezy pattern, with the strongest winds expected
Wednesday and Thursday as pressure gradients maximize between the
competing pressure systems. Despite the gusty winds, peak wind
gusts should stay largely below wind advisory thresholds.

Closed low over the PacNW will begin to fill and lift into Western
Canada over the weekend, which will allow pressure gradients to
relax a bit, and gusty conditions to trend downward. However,
light afternoon breezes can still be expected. Still no clear
indication of the atmospheric pattern shifting to into monsoon
mode, with the GFS ensembles attempting to build the monsoon high
into Arizona in early July, but the EC ensembles insisting on
persistent western US troughing to start the month. Official CPC
outlook favors the drier EC solution which makes sense given the
persistent troughing we've observed most of the Spring and early
summer thus far.

&&

.FIRE WEATHER...Increasingly dry and gusty conditions are expected
by midweek with critical fire weather still anticipated across
much of Southern Nevada Wednesday and Thursday. Wind gusts to 40
mph along along with low relative humidity values can be expected
across the lower elevations with poor overnight recoveries expected.
In the higher elevations of the Spring and Sheep range, fuels are
still curing and overnight humidity recoveries will be slightly
better than across the low elevations. Dry and gusty conditions are
also anticipated across much of Inyo county, though fuels are more
marginal. Lighter winds are expected over the weekend but conditions
will remain dry.

&&

.AVIATION...For McCarran...Southerly winds around 10kts will
continue through the night then increase late this morning, with
gusts 20-25kts expected through the afternoon. It will be dry with
VFR clouds above 15kft at times.

For the rest of southern Nevada, northwest Arizona and southeast
California...Winds generally favoring a southerly direction under
15kts tonight increasing and becoming gusty late morning and
continuing through the afternoon. Dry conditions across much of the
region, though a stray thunderstorm is possible along the Sierra
crest or White Mountains ridge line in the afternoon.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Wolf
DISCUSSION...Outler
AVIATION...Salmen

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:11 PM PDTLake Wind AdvisoryVEF58 hr

Nearby

Red Flag Warnings in Nevada, 2019Red Flag Warnings in Arizona, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.